MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 39XØ24.5; SHOULDER REVERSE GLENOSPHERE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 39XØ24.5; SHOULDER REVERSE GLENOSPHERE
Model Number 04.01.0170
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager.The glenosphere shows minor scratches on the articular surface, likely due to friciton with the humeral reverse metaphysis after joint dislocation.Moreover, the taper is partially dull.The glenosphere screw has circular scratches on the head and the shaft.The outer rim of the reverse liner is damaged.This, too, may have occurred after joint dislocation, given the information at hand it is not possible to determine the root cause of the joint dislocation, nor of the loosening of the glenosphere screw.Clinical evaluation performed by medical affairs department.Revision at about 7 months after the total reverse shoulder arthroplasty due to joint luxation.The surgery was completed successfully by using another glenosphere, screw and liner.These events are normal originated by insufficient re-establishment of soft tissue tension after the operation.Given the patient humerus condition, it is probably difficult to stabilize this joint.No further conclusion can be drawn with the elements at hand.Batch review performed on (b)(6) 2023 lot 2115425: 114 items manufactured and released on (b)(6) 2022.Expiration date: 2027-02-15.No anomalies found related to the problem.To date, 92 items of the same lot have been sold with no similar reported case during the period of review.Other components involved: reverse shoulder system 04.01.0122 humeral reverse hc liner ø39/+0mm (k170452) lot 2113346: 71 items manufactured and released on (b)(6) 2021.Expiration date: 2026-11-08.No anomalies found related to the problem.To date, 68 items of the same lot have been sold with no similar reported case during the period of review.Reverse shoulder system 04.01.0151 glenoid baseplate 24,5x15 (k170452) lot 2116433: 200 items manufactured and released on (b)(6) 2022.Expiration date: 2027-04-03.No anomalies found related to the problem.To date, 189 items of the same lot have been sold with no similar reported case during the period of review.
 
Event or Problem Description
On (b)(6) 2022, the patient had a primary shoulder surgery and medacta reverse shoulder system was implanted.Presently, on (b)(6) 2023, the patient was revised due to joint luxation.During revision surgery, the surgeon noticed that the screw of the glenosphere was loose and that there was a very few fixation on the taper.The surgery was completed successfully by using another glenosphere, screw and liner.

Brand Name
REVERSE SHOULDER SYSTEM GLENOSPHERE 39XØ24.5
Common Device Name
SHOULDER REVERSE GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16476398
Report Number3005180920-2023-00088
Device Sequence Number18004118
Product Code PHX
UDI-Device Identifier07630040706575
UDI-Public07630040706575
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0170
Device Catalogue Number04.01.0170
Device Lot Number2115425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Initial Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale